Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

July 4, 2016Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 4, 2016, 7:42 PM CDT for Eastland County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 7:42 PM CDT (00:42 UTC)
Expired
Jul 4, 2016, 8:18 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 34 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS54 KFWD 050042
SVRFWD
TXC133-050130-
/O.NEW.KFWD.SV.W.0271.160705T0042Z-160705T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CISCO...MOVING
  EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CISCO AROUND 750 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARBON.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 324 AND 341.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3244 9911 3243 9879 3216 9885 3216 9912
TIME...MOT...LOC 0042Z 273DEG 14KT 3231 9904 

HAIL...1.00IN
WIND...60MPH
 
$$

JLDUNN
2 follow-up statements
896 
WWUS54 KFWD 050107
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT MON JUL 4 2016

TXC133-050130-
/O.CON.KFWD.SV.W.0271.000000T0000Z-160705T0130Z/
EASTLAND TX-
807 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN EASTLAND COUNTY...

AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
CISCO...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN EASTLAND COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3233 9911 3235 9883 3216 9885 3216 9912
TIME...MOT...LOC 0107Z 297DEG 14KT 3224 9894 

HAIL...<.75IN
WIND...60MPH
 
$$

JLDUNN
347 
WWUS54 KFWD 050118
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT MON JUL 4 2016

TXC133-050127-
/O.CAN.KFWD.SV.W.0271.000000T0000Z-160705T0130Z/
EASTLAND TX-
818 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EASTLAND COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.

HEAVY RAINFALL EARLIER WITH THE STORM MAY HAVE RESULTED IN NUISANCE
FLOODING OF LOW LYING AREAS. BE AWARE OF STANDING WATER ON ROADWAYS
AND AVOID DRIVING INTO ANY FLOODED AREAS.

LAT...LON 3233 9911 3235 9883 3216 9885 3216 9912
TIME...MOT...LOC 0114Z 273DEG 14KT 3224 9889 

$$

JLDUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:53 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 4, 6:53 PM CDT, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
653 PM CDT MON JUL 4 2016

.AVIATION...
/00Z TAFs/

Concerns...MVFR stratus again tonight and potential for convection
after 03Z in the DFW Metroplex.

Coverage of thunderstorms west of North Texas this evening is much
lower than this time yesterday, but there are still indications
that additional convection will develop west of the DFW airports
through 03Z as a shortwave moves into the region. These storms
could impact the Metroplex airports between 03-07Z with threats
for lightning and gusty winds. Otherwise, the main concern
overnight is the potential for MVFR stratus. The chances for MVFR
cigs is highest at KACT but is expected to be relatively short-
lived as strong southwest winds above the surface will likely
push the stratus east of the airport. Will prevail BKN025 at KACT
from 09-12Z. For the Metroplex airports, will tempo for BKN020
between 10-13Z.

South winds at 10-15 kts will prevail through the night. Wind speeds
will increase to 13-17 kts with gusts up to 25 kts during the day
on Tuesday.

JLDunn

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/
The clouds associated with overnight/morning convection have been
slow to clear today and this was keeping afternoon temperatures a
bit cooler than anticipated. It was still hot and humid this
afternoon and many heat index values topped the century mark at
3 pm, especially across the western zones.

The morning convection and clouds have also limited early afternoon
convection. However, we are growing a bit more concerned about
the short wave that is currently rotating out of the Four Corners
region. It is likely that storms will develop in West Texas late
this afternoon as this feature moves east and interacts with a
weak cold front. These storms will have a potential to move into
the western portions of North Texas this evening. We don't feel
storms will be as extensive as they were last night since the
large scale forcing will be weaker and most likely displaced a bit
farther north than last night. However, the wind profile depicted
on the 18Z FWD sounding shows descent low level turning and 20 to
30 knots of mid level flow so it is possible that any storms that
develop may be able to sustain themselves for a long period of
time and will have some strong wind and hail potential. Precipitable
water values remain high so locally heavy rainfall will also be
possible.

Upper level high pressure will ease into the region from
the west on Tuesday and this will bring mostly rain-free and
hot weather through the weekend. The upper ridge will remain
somewhat flat through early next week as multiple upper level
troughs move across the northern half of the CONUS. Therefore,
temperatures should remain hot but not record breaking with highs
mainly in the 90s. We will leave the heat advisory in place
through Tuesday but not extended through the week at this time
since slightly drier air the second half of the week may keep heat
index values below criteria.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  97  79  98  79 /  30  20   5   0   0
Waco                79  97  79  98  77 /  10   5   5   0   0
Paris               76  93  76  95  77 /  30  20   5   0   0
Denton              78  96  78  97  78 /  30  10   5   0   0
McKinney            78  95  78  96  78 /  30  20   5   0   0
Dallas              81  97  80  98  79 /  30  20   5   0   0
Terrell             78  94  78  96  77 /  30  20   5   0   0
Corsicana           78  96  79  97  78 /  20  10   5   0   0
Temple              77  96  78  97  77 /   5   5   5   0   0
Mineral Wells       77  98  77  99  76 /  30  10   5   0   0

&&

.FWD Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT Tuesday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

82/77
Hazardous weather outlook, Jul 4, 4:07 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT MON JUL 4 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT NORTH OF AN
EASTLAND TO DALLAS TO ATHENS LINE. ANY STORMS THAT INITIALLY FORM
BETWEEN BRECKENRIDGE AND BOWIE LATE THIS AFTERNOON WOULD BE SLOW
MOVING AND NOT IMPACT THE INTERSTATE 35 CORRIDOR UNTIL 10 PM OR
LATER. EASTERN AREAS...SUCH AS PARIS AND CANTON...SHOULD NOT
EXPECT ANY RAIN CHANCES UNTIL WELL AFTER MIDNIGHT. OVERALL
COVERAGE AND LIKELIHOOD WILL NOT BE AS GREAT AS LAST NIGHT'S
ACTIVITY.

IF STORMS DO FORM...THE MAIN THREATS WOULD ONCE AGAIN BE FREQUENT
LIGHTNING AND BRIEF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES
EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

In the hours before

Special weather statement, Jul 4, 6:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT MON JUL 4 2016

TXZ129-050030-
EASTLAND TX-
647 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 730 PM
CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PUTNAM...OR 7 MILES WEST OF CISCO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER AND CARBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3251 9911 3251 9869 3216 9874 3216 9876
      3215 9912
TIME...MOT...LOC 2347Z 265DEG 15KT 3239 9911

STALLEY
Special weather statement, Jul 4, 7:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT MON JUL 4 2016

TXZ129-050100-
EASTLAND TX-
731 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EASTLAND COUNTY UNTIL 800
PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATWELL...OR 7 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...CARBON AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3244 9912 3243 9880 3214 9882 3208 9912
TIME...MOT...LOC 0031Z 273DEG 14KT 3231 9907

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:31 PM CDTSpecial Weather StatementFWDEastland29 min
Jul 4, 7:52 PM CDTRiver Flood WarningFWDNavarro37 hr
Jul 4, 8:30 PM CDTSpecial Weather StatementFWDYoung30 min
Jul 4, 8:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young61 min
Jul 4, 9:15 PM CDTSpecial Weather StatementFWDStephens30 min
Jul 4, 9:19 PM CDTSevere Thunderstorm WarningFWDStephens41 min
Jul 4, 9:36 PM CDTSpecial Weather StatementFWDYoung24 min
Jul 4, 9:49 PM CDTSevere Thunderstorm WarningFWDYoung41 min
Jul 4, 9:51 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Jul 4, 10:09 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Jul 4, 10:24 PM CDTSpecial Weather StatementFWDJack36 min
Jul 4, 10:43 PM CDTSpecial Weather StatementFWDPalo Pinto62 min
Jul 4, 10:51 PM CDTSpecial Weather StatementFWDRockwall54 min
Jul 4, 11:04 PM CDTSpecial Weather StatementFWDErath56 min
Jul 4, 11:06 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker54 min
Jul 4, 11:09 PM CDTSpecial Weather StatementFWDEllis66 min
Jul 4, 11:31 PM CDTSpecial Weather StatementFWDHood, Parker, Somervell, Tarrant59 min
Jul 4, 11:37 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant38 min
Jul 5, 12:12 AM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Jul 5, 12:20 AM CDTSpecial Weather StatementFWDDallas55 min
Jul 5, 12:40 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant65 min
Jul 5, 1:04 AM CDTAreal Flood AdvisoryFWDDallas3 hr
Jul 5, 1:21 AM CDTSpecial Weather StatementFWDRockwall54 min
Jul 5, 1:25 AM CDTRiver Flood WarningFWDDallas15 hr
Jul 5, 3:57 AM CDTSpecial Weather StatementFWDPalo Pinto33 min
Jul 5, 4:31 AM CDTSpecial Weather StatementFWDPalo Pinto59 min
Jul 5, 5:04 AM CDTAreal Flood AdvisoryFWDPalo Pinto3 hr
Jul 5, 8:18 AM CDTRiver Flood WarningFWDDallas13 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.